New York, 2014

Damaging Winds in New York, July 1, 2014

July 1, 2014 · NWS ALY · 3 events in 1 county or zone

A hot and humid air mass was in place on Tuesday, July 1st, which allowed for the atmosphere to become quite unstable. A weak surface boundary moved east across upstate New York during the evening hours, which caused a broken line of showers and thunderstorms to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A hot and humid air mass was in place on Tuesday, July 1st, which allowed for the atmosphere to become quite unstable. A weak surface boundary moved east across upstate New York during the evening hours, which caused a broken line of showers and thunderstorms to develop. One of these thunderstorms grew tall enough to become severe, producing wind damage across parts of southern Saratoga County. The showers and thunderstorms moved eastward and weakened by the late evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 1, 6:22 PM EST, 36 minutes earlier.

Area forecast discussion, Jul 1, 6:22 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
722 PM EDT TUE JUL 1 2014

.SYNOPSIS...
HIGH PRESSURE OFFSHORE WILL KEEP A VERY WARM...HUMID FLOW OF AIR
OVER THE FORECAST AREA INTO THURSDAY. A COLD FRONT WILL PUSH SLOWLY
THROUGH THE REGION...PRODUCING SHOWERS AND THUNDERSTORMS WEDNESDAY
AND THURSDAY. HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES REGION
FRIDAY...AND OVER THE NORTHEAST FOR THE 4TH OF JULY HOLIDAY
WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THUNDERSTORMS ARE TRACKING EAST...BUT AS THEY HIT A CAP ALOFT...
THEY ARE WEAKENING. STILL ACKNOWLEDGING HIGH CHANCES TO LIKELY
THUNDERSTORMS OVER MUCH OF EASTERN NY FROM THE SCHOHARIE VALLEY
AND CAPITAL DISTRICT...EAST INTO THE LAKE GEORGE SARATOGA REGION
AND TACONICS. MENTIONING GUSTY WINDS AND HEAVY RAINFALL ACROSS THE
REST OF THE AREA THROUGH THIS EVENING DUE TO MAGNITUDE OF
INSTABILITY AND ABOVE NORMAL PWATS.

ALSO INDICATING ISOLATED TO SCATTERED THUNDERSTORMS INTO WESTERN
NEW ENGLAND...SINCE THE EASTWARD EXTENSION OF THE CAP ALOFT WILL
BE MORE APPARENT AFTER THE BALLOON GOES UP SOON. AREAS TO THE SOUTH
SHOULD BE SPARED ANY RAIN TONIGHT. SOME PATCHY FOG COULD FORM
TONIGHT AS WELL IN AREAS THAT ARE SEEING RAIN...BUT WITH MID AND
HIGH CLOUDS FROM CONVECTIVE DEBRIS THE FOG MAY NOT BE AS THICK OR
WIDESPREAD AS IT COULD BE SO LEAVING FOG OUT OF THE FORECAST FOR
NOW.

PREVIOUS DISCUSSION DESCRIBES THE REST OF TONIGHT AND TOMORROW AND
IS BELOW...

ANY CONVECTION SHOULD DIMINISH LATER THIS EVENING...AFTER DAYTIME
HEATING IS LOST. DEPENDING ON EVENTUAL STRENGTH OF ANY CONVECTIVE
LINES...IT COULD TAKE A FEW HOURS AFTER DARK TO WEAKEN.

WEDNESDAY LOOKS TO BE A MORE CONVECTIVELY ACTIVE DAY IN TERMS OF
BOTH SEVERE POTENTIAL AND MORE WIDESPREAD COVERAGE. SYNOPTIC
FORCING LOOKS TO BE STRONGER...WITH LOW LEVEL CONVERGENCE ALONG A
PRE-FRONTAL TROUGH AS WELL AS UPPER LEVEL DYNAMICS WITH OUR REGION
BRING IN THE FAVORABLE RIGHT ENTRANCE REGION OF A STRONG 250 HPA
JET MOVING ACROSS QUEBEC. INSTABILITY PARAMETERS SHOULD BE
SUFFICIENT FOR ROBUST CONVECTION...WITH SBCAPE POTENTIALLY NEAR OR
EXCEEDING 2000 J/KG ALONG WITH MID LEVEL 700-500 LAPSE RATES
FORECAST TO STEEPEN TO AT LEAST 6.5C/KM. THE GREATEST THREAT IS
EXPECTED TO BE DAMAGING WINDS BUT WILL ALSO MENTION HEAVY RAINFALL
DUE TO HIGH PWATS. THE STORM PREDICTION CENTER CONTINUES TO HAVE
OUR ENTIRE FORECAST AREA IN A SLIGHT RISK OUTLOOK FOR SEVERE
WEATHER.

IT WILL BE ANOTHER HOT AND MUGGY DAY ACROSS THE AREA...WITH MAX
TEMPS EXPECTED TO BE UPPER 80S TO LOWER 90S ACROSS MOST OF THE
AREA. COMBINED WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S...HEAT
INDICES WILL ONCE AGAIN APPROACH 100 IN VALLEY LOCATIONS
ESPECIALLY FROM THE HUDSON VALLEY EASTWARD. HEAT INDICES WILL BE
CLOSE TO ADVISORY LEVELS...SO WILL MENTION POTENTIAL IN THE HWO.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WED NIGHT 500HPA FLOW REMAINS FM OH VLY TO MAINE. THE REAL SFC
CDFNT IS STILL IN OTTAWA VLY TO CINCINNATI...AND NOT MVNG EAST
VERY QUICKLY.  FURTHER EAST AT THE SFC THE BERMUDA HIGH WHILE WELL
OFFSHORE SHORE CONTS TO PUMP MUGGY AIR AHEAD OF CDFNT OVER THE
ENTIRE E SEABOARD. IN FCA TD ARE NR OR ABV 70F IN MOST AREAS.

WED AFTN'S CONVECTION WILL LINGER INTO THE EVNG BUT WEAKEN WITH END
OF DIURNAL HEATING...SO OTHER THAN CHC -SHRA/TSTMS MAINLY EVNG FCA
WILL SETTLE IN FOR A VERY WARM AND MUGGY NIGHT. LOWS ARND 70 IN
MOST AREAS.

THU/THU NT MODEL SUITE (GEM/GFS/NAM) IN PRETTY MUCH IN AGREEMENT.
A STRONG 500HPA SHORT WV EJECTS FM OHIO VLY...INTO E GRTLKS
THU...AND ACROSS NW NY/OTTAWA VLY THU NT. IT WILL PUSH CDFNT INTO
FCA THU...AND SLOWLY SOUTH TO ALONG THE ATLC COAST 12UTC FRI.
WITH CONSIDERABLE CLOUDS...1000-2500 J/KG CAPE REMAIN OVER
FCA...AHEAD OF CDFNT. PWAT REMAINS NR 2.0 AHEAD OF CDFNT...SO
SHOULD GENERATE VERY HEALTHY IF SUB SEVERE CONVECTIVE RESPONSE
WITH POTENTIAL FOR HVY DOWNPOURS. SPC HAS FCA ONLY IN SEE TEXT FOR
DAY THREE...MAINLY FAR SE WHICH LOOKS GOOD GIVEN CDFNT TIMING. THE
REST OF THE AREAS WILL SEE A HUMID CLOUDY DAY WITH FAIRLY
WIDESPREAD -SHRA AND TSTMS MAINLY SE. MAX TEMPS WILL AGAIN SEE THE
80S IN MOST AREAS THU.

TEMPS AND TD WILL FINALLY START TRENDING DOWNWARD LATE THU NT
NW...AND OVER REST OF FCA FRI AS CDFNT PUSHES THRU ENTIRE AREA.
MINS THU NT WILL BE MID 50S TO MID 60S.

FRIDAY MRNG THE CDFNT IS ALONG THE ATLC COAST INTERACTING WITH
TC ARTHUR LOCATED NR CAPE HAT. ALL GUID...NHC TRACK BRING 500 HPA
TROF ACROSS NE FRI...AND EJECT TC FAR ENOUGH OFFSHORE TO KEEP
MOST OF ITS IMPACTS OUT OF FCA...EXCPT ENHANCING MOISTURE NR CDFNT
IN FAR SE FCA LATE THU NT AND FRI MRNG.

CLEARING WILL OCCUR OVER MOST AREA FRI MRNG W/MDLS SPEEDING THIS
UP OVER PVS RUNS. HWVR WITH TC OFFSHORE...CDFNT NOT TO FAR OFF
COAST...CLOUDS WILL LINGER INTO THE AFTN IN FAR SE ALONG WITH
THREAT OF -SHRA. BY DAYS END LARGE CANADIAN SFC HIGH WILL HAVE
BUILT OVER THE MIDWEST INTO THE MID ATLC. MUCH LESS HUMID AND
COOLER AIR WILL POUR INTO THE REGION BY EVENING...SETTING THE
STAGE FOR A DRY...SEASONABLE 4TH OF JULY WEEKEND. FRI HIGHS WILL
BE MUCH MORE COMFORTABLE UPPER 70S TO LOW 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HPC/GEM/GFS/ECMWF ALL PRETTY MUCH IN AGREEMENT...FRI NT 500 HPA TROF
MOVES ACROSS RGN...AND IS THEN DEEPENED WELL OFFSHORE AS IT
INTERACTS WITH TC ARTHUR.  LARGE SFC HI BUILDS IN ITS WAKE FM
MIDWEST INTO NORTHEAST SAT...SLIDES OFFSHORE SUNDAY AND IS ABSORBED
INTO BERMUDA HIGH SUNDAY NIGHT. THE FCA WILL SEE A DRY SEASONABLE
4TH WEEKEND.

WAA INCRG OVER FCA SUN NT INTO MON. GFS/ECMWF SUG INCRG CHC
TSTMS/SHRA W/WK WMFNT SUN NT OR MON. HPC KEEPS THIS THREAT AT BAY TIL
AT LEAST TUES WHEN IT SHOWS A CDFNT REACHING UPPER GRTLKS TO UPPER
OTTAWA VLY. GIVEN DIURNAL CYCLE...INCRG LLVL MOISTURE AND A VARIETY
OF LLVL BOUNDARIES ARND...WILL MENTION AFTN OR EVNG TSTMS MON AND
TUES IN EFP. OTRW WILL POPULATE WITH HPC.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
INDICATING VCSH AT KGFL AND KALB THROUGH ABOUT 02Z-03Z BASED ON
RADAR TRENDS. PUT A TEMPO FOR A THUNDERSTORM AT KGFL BETWEEN 00Z-
01Z WITH POSSIBLE WIND GUSTS TO AROUND 30KT. AFTER THE STORMS
TRACK THROUGH...SOME MID AND HIGH CLOUDS COULD DOMINATE THROUGH THE
NIGHT. THEN...AFTER 03Z-06Z SOME MVFR FOG COULD DEVELOP ACROSS THE
REGION...ESPECIALLY AT KGFL AND KPSF...BUT POSSIBLY AT KPOU AND
KALB AS WELL. AFTER 14Z...VFR CONDITIONS RETURN...BUT WILL HAVE TO
LOOK FOR TIMING OF DEVELOPMENT OF THUNDERSTORMS LATE TOMORROW
AFTERNOON. VERY UNCERTAIN ON HOW LATE THUNDERSTORMS MAY BE SO NOT
PUTTING IN TAFS YET.

WINDS WILL BE SOUTHERLY AROUND 10-12 KT WITH SOME HIGHER GUSTS AT
KALB/KPSF DURING THE EVENING. WINDS TONIGHT WILL REMAIN
SOUTHERLY AROUND 2-6 KT. SOUTH WINDS WILL INCREASE AGAIN TOMORROW
TO NEAR 10 KT.

OUTLOOK...
THURSDAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
INDEPENDENCE DAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
FRIDAY NIGHT TO SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.FIRE WEATHER...
A VERY WARM...HUMID FLOW OF AIR WILL REMAIN OVER THE FORECAST
AREA INTO THURSDAY. A SERIES OF DISTURBANCES WILL PASS ACROSS THE
REGION MIDWEEK...AND RESULT IN SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS. MORE WIDESPREAD SHOWERS AND STORMS WILL
RESULT THURSDAY AFTERNOON AND NIGHT AS A COLD FRONT PUSHES SLOWLY
SOUTH THROUGH THE REGION.

RH VALUES WILL INCREASE TO NEAR 100 PERCENT TONIGHT...WEDNESDAY
NIGHT AND THURSDAY NIGHT. THEY WILL FALL TO 50 TO 65 PERCENT WEDNESDAY
AND THURSDAY AFTERNOONS. WINDS WILL BE LIGHT SOUTH
OVERNIGHT...AND AROUND 10 TO 15 MPH WEDNESDAY...BECOMING LIGHT
SOUTH WEDNESDAY NIGHT.

&&

.HYDROLOGY...
TONIGHT INTO THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE...AS
PWATS HOVER BETWEEN 1.5 AND 2.0 INCHES. ANY OF THESE THUNDERSTORMS
COULD PRODUCE LOCALLY HEAVY DOWNPOURS...RESULTING IN PONDING OF
WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. A COLD FRONT WILL
SLOWLY CROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY AND
THUNDERSTORMS WILL BE MORE NUMEROUS WITH THE POTENTIAL FOR
TORRENTIAL DOWNPOURS AND MINOR FLOODING.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS/JPV
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...NAS
FIRE WEATHER...SNYDER
HYDROLOGY...SNYDER
Hazardous weather outlook, Jul 1, 1:32 PM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT TUE JUL 1 2014

NYZ032-033-038-021100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
232 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THE EVENING.
THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS OF
58 MPH OR GREATER...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE LIKELY WEDNESDAY AFTERNOON AND EVENING AND
AGAIN ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
WEDNESDAY. THE MAIN THREAT IS EXPECTED TO BE DAMAGING WIND GUSTS
OF 58 MPH OR GREATER. THUNDERSTORMS ON THURSDAY MAY PRODUCE GUSTY
WINDS AND HEAVY RAINFALL.

THE SEASON/S FIRST TROPICAL STORM HAS FORMED OFF THE EAST COAST OF
FLORIDA. THIS STORM AND ANY ASSOCIATED RAINFALL LOOKS TO STAY
JUST SOUTH AND EAST OF OUR REGION AS IT PASSES CLOSEST TO THE
REGION LATE FRIDAY. HOWEVER...IT WILL BE A CLOSE CALL AND A SLIGHT
CHANGE NORTHWARD COULD BRING SOME RAINFALL INTO OUR REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY...AND AGAIN WEDNESDAY
INTO THURSDAY.

CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084-
VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
232 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS...THE EASTERN CATSKILLS...MID HUDSON
VALLEY...GREATER CAPITAL DISTRICT...TACONICS...LAKE GEORGE
SARATOGA REGION...SOUTHEAST ADIRONDACKS...AND CENTRAL AND EASTERN
MOHAWK VALLEY OF EAST CENTRAL NEW YORK...AS WELL AS SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. IF
THUNDERSTORMS DO DEVELOP...THEY MAY PRODUCE GUSTY WINDS AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE LIKELY WEDNESDAY AFTERNOON AND EVENING AND
AGAIN ON THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
WEDNESDAY. THE MAIN THREAT IS EXPECTED TO BE DAMAGING WIND GUSTS
OF 58 MPH OR GREATER. THUNDERSTORMS ON THURSDAY MAY PRODUCE GUSTY
WINDS AND HEAVY RAINFALL.

HEAT INDICES ARE EXPECTED TO REACH THE MID TO UPPER 90S IN MANY
VALLEY LOCATIONS WEDNESDAY AFTERNOON...ESPECIALLY FROM THE HUDSON
VALLEY EASTWARD. IF IT BECOMES IMMINENT IN SUBSEQUENT FORECAST FOR
HEAT INDICES TO REACH 100...THEN HEAT ADVISORIES WOULD BE ISSUED.

THE SEASON/S FIRST TROPICAL STORM HAS FORMED OFF THE EAST COAST
OF FLORIDA. THIS STORM AND ANY ASSOCIATED RAINFALL LOOKS TO STAY
JUST SOUTH AND EAST OF OUR REGION AS IT PASSES CLOSEST TO THE
REGION LATE FRIDAY. HOWEVER...IT WILL BE A CLOSE CALL AND SLIGHT
CHANGE NORTHWARD COULD BRING SOME RAINFALL INTO OUR
REGION...ESPECIALLY THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY...ALTHOUGH MAY BE
NEEDED WEDNESDAY INTO THURSDAY.

In the hours before

Special weather statement, Jul 1, 3:45 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT TUE JUL 1 2014

NYZ032-012130-
NORTHERN HERKIMER NY-
445 PM EDT TUE JUL 1 2014

...A STRONG THUNDERSTORM MOVING INTO

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES WEST OF
MCKEEVER...OR ABOUT 19 MILES SOUTHWEST OF OLD FORGE...AND MOVING EAST
AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
MCKEEVER BY 500 PM EDT
NICKS LAKE CAMPGROUND BY 505 PM EDT
7 MILES SOUTH OF OLD FORGE BY 510 PM EDT
9 MILES SOUTH OF ALGER ISLAND PUBLIC CAMPGROUND BY 515 PM EDT

A QUICK ONE QUARTER TO ONE HALF INCH OF RAIN COULD FALL WITH THIS
STORM RESULTING IN PONDING OF WATER ON ROADS...LOW LYING AREAS AND
OTHER POOR DRAINAGE LOCATIONS.

LAT...LON 4380 7483 4354 7479 4352 7510 4353 7511
      4377 7514
TIME...MOT...LOC 2045Z 267DEG 32KT 4359 7526

JPV
Special weather statement, Jul 1, 4:29 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
529 PM EDT TUE JUL 1 2014

NYZ032-033-012215-
HAMILTON NY-NORTHERN HERKIMER NY-
529 PM EDT TUE JUL 1 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES SOUTHEAST
OF MCKEEVER...OR ABOUT 10 MILES SOUTH OF OLD FORGE...AND MOVING EAST
AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
HERKIMER LANDING BY 545 PM EDT
CASWELL LAKE BY 550 PM EDT
WEST CANADA LAKES BY 605 PM EDT

A QUICK ONE QUARTER TO ONE HALF INCH OF RAIN WITH THIS STORM COULD
RESULT IN PONDING OF WATER ON ROADS...LOW LYING AREAS AND OTHER POOR
DRAINAGE LOCATIONS.

LAT...LON 4365 7511 4369 7454 4347 7452 4346 7510
      4353 7511
TIME...MOT...LOC 2129Z 267DEG 25KT 4357 7495

JPV
Special weather statement, Jul 1, 5:02 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT TUE JUL 1 2014

NYZ032-033-038-039-082-012245-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
602 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM OHIO TO 14 MILES WEST OF WEST WINFIELD...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF HINCKLEY TO 17 MILES
SOUTHWEST OF UTICA...AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
POLAND AND COLD BROOK BY 610 PM EDT
NEWPORT BY 620 PM EDT
WEST WINFIELD...MIDDLEVILLE AND FRANKFORT BY 630 PM EDT
CEDARVILLE AND ILION BY 635 PM EDT
MOHAWK AND HERKIMER BY 640 PM EDT

LAT...LON 4322 7508 4324 7515 4328 7516 4330 7515
      4334 7509 4339 7509 4346 7501 4342 7447
      4303 7468 4304 7475 4287 7476 4289 7487
      4284 7488 4282 7492 4290 7509 4285 7514
      4285 7521 4306 7522
TIME...MOT...LOC 2202Z 275DEG 23KT 4338 7495 4292 7545

LFM
Special weather statement, Jul 1, 5:43 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT TUE JUL 1 2014

NYZ033-038>042-050-082-083-012345-
HAMILTON NY-MONTGOMERY NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN HERKIMER NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
643 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LAKE PLEASANT TO CEDARVILLE...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF SPECULATOR TO 9 MILES SOUTH OF
ILION...AND MOVING EAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
JORDANVILLE BY 650 PM EDT
WELLS BY 655 PM EDT
SACANDAGA CAMPGROUND AND ST. JOHNSVILLE BY 700 PM EDT
CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 705 PM EDT
FORT PLAIN AND EPHRATAH BY 710 PM EDT
NORTHVILLE AND CANAJOHARIE BY 720 PM EDT

LAT...LON 4350 7450 4355 7364 4287 7423 4285 7474
      4289 7487 4284 7488 4284 7495 4290 7510
      4285 7514 4285 7521 4286 7522
TIME...MOT...LOC 2243Z 270DEG 35KT 4343 7445 4289 7507
Special weather statement, Jul 1, 6:40 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
740 PM EDT TUE JUL 1 2014

NYZ040-047>052-020045-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-
740 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORMS IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SHARON SPRINGS TO 13 MILES WEST OF JEFFERSON...
OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF COBLESKILL TO
DAVENPORT...AND MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
RICHMONDVILLE BY 745 PM EDT
SUMMIT AND COBLESKILL BY 750 PM EDT
JEFFERSON AND CENTRAL BRIDGE BY 755 PM EDT
SCHOHARIE BY 800 PM EDT
SCHENECTADY BY 800 PM EDT
NORTH BLENHEIM...MIDDLEBURGH...DUANESBURG AND DELANSON BY 805 PM EDT
ALBANY BY 815 PM EDT

LAT...LON 4262 7464 4275 7467 4285 7456 4291 7370
      4281 7368 4265 7376 4248 7380 4238 7452
      4241 7461 4251 7471 4253 7471
TIME...MOT...LOC 2339Z 268DEG 37KT 4279 7450 4245 7485
Special weather statement, Jul 1, 6:47 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
747 PM EDT TUE JUL 1 2014

NYZ040>043-049-050-083-084-020045-
MONTGOMERY NY-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
747 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORMS IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LAKE GEORGE VILLAGE TO GLENVILLE...OR ALONG A
LINE EXTENDING FROM LAKE GEORGE VILLAGE TO AMSTERDAM...AND MOVING
EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
WEST GLENS FALLS BY 755 PM EDT
BALLSTON SPA...MILTON AND GLENS FALLS BY 800 PM EDT
SARATOGA SPRINGS AND HUDSON FALLS BY 805 PM EDT
ROUND LAKE AND FORT EDWARD BY 810 PM EDT
COMSTOCK BY 815 PM EDT
HARTFORD BY 820 PM EDT

LAT...LON 4353 7324 4298 7328 4290 7417 4355 7366
      4357 7325
TIME...MOT...LOC 2347Z 272DEG 28KT 4339 7372 4294 7407

The radar

The Albany radar (KENX), 45 km away, was scanning. The volume nearest the first event began at 23:58 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saratoga

When
July 1, 6:58 PM EST
Where
Saratoga County, 0.51 mi E of Harmony Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.980, -73.940

Three trees were reportedly downed by thunderstorm winds 5 miles north-northwest of Burnt Hills.

Thunderstorm Wind, Saratoga

When
July 1, 7:00 PM EST
Where
Saratoga County, 0.71 mi S of Ballston Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.910, -73.868

Three trees were reportedly downed by thunderstorm winds. One of the trees fell on a car.

Thunderstorm Wind, Saratoga

When
July 1, 7:08 PM EST
Where
Saratoga County, 2.07 mi SSW of Ballston Spa
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.971, -73.879

Trees were reportedly downed on Middleline Road in Ballston Center due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527744, 527745, 527746.